Thunderstorm Wind, Bingham
- When
- August 5, 6:50 PM MST to 7:00 PM MST
- Where
- Bingham County, Aberdeen
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.950, -112.850
Sixty mph wind gust at Aberdeen.
Sixty mph wind gust at Aberdeen.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Sixty mph wind gust at Aberdeen.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 5, 12:30 PM MST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT THU AUG 5 2010 .DISCUSSION...AS EXPECTED...THE W COAST UPPER TROF HAS SPLIT AND THE SOUTHERN STREAM IS DOMINATING THE GREAT BASIN. THIS IS ALLOWING MONSOON MOISTURE TO FLOW INTO THE FCST AREA THIS AFTN...AND WILL CONTINUE THRU FRIDAY. TSTMS ARE STARTING TO DEVELOP OVER THE CEN MTNS THIS AFTN...WHILE ANOTHER BAND MOVES INTO THE SOUTHERN HIGHLANDS FROM UT WITH THE MAIN MOISTURE SURGE. WITH A DRY LOW LEVEL AIRMASS...GUSTY WINDS WILL BE POSSIBLE WITH TSTMS BOTH TODAY AND FRI. CONVECTION WILL DIMINISH OVERNIGHT...BUT NOT ENTIRELY. BY SATURDAY...THE UPPER FLOW TURNS MORE WESTERLY. THIS WILL LIMIT THE MONSOON MOISTURE...THUS DECREASING TSTM COVERAGE. THIS TREND CONTINUES THRU MIDWEEK...WITH ONLY ISOLD MTN TSTMS EXPECTED BY TUE. TEMPS WILL COOL DOWN A LITTLE FROM SUNDAY THRU THE REST OF THE FCST PERIOD. HEDGES && .AVIATION...THUNDERSTORM FORECAST FOR KBYI AND KPIH ESPECIALLY HAVE INCREASED IN CONFIDENCE OF OCCURRENCE AND SO HAVE INTRODUCED TEMPO GROUPS THERE WITH PROBABILITY REACHING NEAR 50 PERCENT. ALSO...AREA OF UNSTABLE MOIST AIR HAS REACHED KSUN AND THUS EXPECT -TSRA THERE AS WELL. NEAR -TSRA WIND WILL BE GUSTY AND VARIABLE BUT NOT MUCH MOMENTUM TO WORK WITH ALOFT TO SUPPORT THE -TSRA OUTFLOW. CEILING EXPECTED TO STAY MID-LEVEL OR HIGHER. VISIBILITY SHOULD REMAIN UNRESTRICTED. MESSICK && .FIRE WEATHER...MOIST AND UNSTABLE AIR HAS MOVED INTO CENTRAL AND EASTERN IDAHO. AFTERNOON HEATING WILL PROVIDE THE TRIGGER TO GENERATE THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS. WILL CONTINUE THE RED FLAG WARNING FOR ALL ZONES WITH CRITICAL FUELS. PATTERN CHANGES LITTLE...ESPECIALLY THROUGH SAT AFTERNOON. SOME DRYING MAY DEVELOP AS UPPER LEVEL WINDS SHIFT FROM SOUTH TO SOUTHWEST...ESPECIALLY AFTER SAT. SO RED FLAG WARNING WILL CONTINUE FOR FRI AFTERNOON/EVENING AS WELL. NO SIGNIFICANT WIND OUTSIDE OF THUNDERSTORM ACTIVITY. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING BELOW 5500 FEET FOR LIGHTNING IN IDFWZ209-210-212. RED FLAG WARNING FROM 2 PM TO 10 PM MDT FRIDAY BELOW 5500 FEET FOR LIGHTNING IN IDFWZ209-210-212. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MDT THU AUG 5 2010 IDZ017>025-031-032-060930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 321 AM MDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED ACROSS THE FORECAST AREA BY THIS AFTERNOON AND EVENING...AS MONSOONAL MOISTURE MAKES A SURGE NORTHWARD INTO IDAHO. SOME STRONG STORMS ARE POSSIBLE AND MAY CONTAIN SMALL HAIL...HEAVY DOWNPOURS...FREQUENT LIGHTNING AND OUTFLOW GUSTS TO 50 MPH. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 209-210-212 BELOW 5500 FEET DUE TO EXPECTED THUNDERSTORM ACTIVITY FROM 2 PM THIS AFTERNOON TO 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO RESUME ACROSS THE FORECAST AREA ON FRIDAY. AGAIN...GUSTY WINDS...HEAVY DOWNPOURS...SMALL HAIL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS. THEREFORE A RED WARNING IS ALSO IN EFFECT FOR FIRE WEATHER ZONES 209-210-212 BELOW 5500 FEET DUE TO EXPECTED THUNDERSTORM ACTIVITY FROM 2 PM TO 10 PM ON FRIDAY. THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED AND LIMITED TO THE HIGHER ELEVATIONS ON SATURDAY THROUGH THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 516 PM MDT THU AUG 5 2010 IDZ021-060015- BINGHAM ID-POWER ID-BANNOCK ID- 516 PM MDT THU AUG 5 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO CENTRAL POWER COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 615 PM MDT AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS APPROACHING AMERICAN FALLS RESERVOIR FROM THE WEST. WIND GUSTS UP TO 50 MPH ARE EXPECTED TO REACH THE RESEVOIR BETWEEN 545 PM AND 615 PM MDT. SMALL BOATS SHOULD MOVE TO SAFE HARBOR. LOCATIONS IMPACTED INCLUDE... ABERDEEN... POCATELLO ARPT... LAT...LON 4304 11270 4292 11259 4276 11285 4285 11299 TIME...MOT...LOC 2312Z 212DEG 16KT 4286 11281 RS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
555 PM MDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 12 S OAKLEY 42.07N 113.88W
08/05/2010 E0.75 INCH CASSIA ID TRAINED SPOTTER
PENNY SIZE HAIL
0553 PM HAIL DICKEY 44.13N 113.90W
08/05/2010 E0.25 INCH CUSTER ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
613 PM MDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HEAVY RAIN 8 SSW CHALLIS 44.40N 114.29W
08/05/2010 E0.00 INCH CUSTER ID TRAINED SPOTTER
SPOTTER REPORTED MUD SLIDE AT BAYHORSE NEAR HIGHWAY 75.
&&
DPHELPSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
629 PM MDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 5 S TABER 43.25N 112.63W
08/05/2010 E40 MPH BINGHAM ID TRAINED SPOTTER
ESTIMATED WIND GUSTS OF 40 MPH FROM THUNDERSTORM
&&
DPHELPSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 641 PM MDT THU AUG 5 2010 IDZ017-022-060130- CASSIA ID- 641 PM MDT THU AUG 5 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 730 PM MDT AT 635 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR ELBA..MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CONANT... MALTA AND ALBION... IDAHOME... LAT...LON 4263 11342 4243 11309 4212 11352 4223 11372 TIME...MOT...LOC 0040Z 214DEG 20KT 4226 11355
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
644 PM MDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 WSW ELBA 42.25N 113.56W
08/05/2010 E0.75 INCH CASSIA ID TRAINED SPOTTER
PENNY SIZE HAIL REPORTED
&&
DPHELPSThe Pocatello radar (KSFX), 22 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sixty mph wind gust at Aberdeen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258929.